Alert archive / Alabama / Small Craft Advisories in 2010

Small Craft Advisory 56, NWS Mobile, AL

December 25, 2010

NWS Mobile, AL issued this small craft advisory at Dec 25, 2010, 2:42 PM CST. It took effect at Dec 26, 2010, 12:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2010, 2:42 PM CST (20:42 UTC)
In effect from
Dec 26, 2010, 12:00 PM CST
Expired
Dec 27, 2010, 6:00 AM CST
In force
18 hr
Issued by
NWS Mobile, AL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 25, 11:47 AM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Dec 25, 11:47 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1147 AM CST SAT DEC 25 2010

.AVIATION (18Z ISSUANCE)...SIMILAR THINKING WITH THIS ISSUANCE WITH
LOW END MVFR CEILINGS AT MOB/BFM LOWERING TO IFR CEILINGS BY 20Z
WITH DRIZZLE.  THE CEILINGS GRADUALLY RISE OVERNIGHT...INTO MVFR
RANGE BY 00Z...THEN BECOMING SCATTERED LATE TONIGHT NEAR 10Z.
TIMING AT PNS WILL BE SIMILAR BUT DELAYED BY 1-2 HOURS.  WILL HAVE
GUSTY NORTHERLY WINDS AT 13-15 KNOTS PREVAILING FOR MUCH OF THE
PERIOD. /29

&&

** PREVIOUS DISCUSSION **

.SHORT TERM (TODAY AND TONIGHT)...UPPER LOW CURRENTLY CENTERED JUST
SOUTH OF SHREVEPORT WILL CONTINUE MOVING EAST ACROSS MISSISSIPPI AND
ALABAMA TODAY.  AN ASSOCIATED SURFACE AREA OF LOW PRESSURE DEEPENING
NEAR GRAND ISLE LOUISIANA IS EXPECTED TO CONTINUE TRACKING EAST
THROUGH THE DAY...PASSING ABOUT 60 MILES OFF THE ALABAMA AND
NORTHWEST FLORIDA GULF COASTS THROUGH TONIGHT.  FOR MOST OF OUR
AREA...THIS PATTERN WILL RESULT IN A COLD RAIN ALONG AND NORTH OF
THE ASSOCIATED WARM FRONT (CURRENTLY LOCATED JUST OFFSHORE OF THE
COAST).  BY THE TIME THE LOW PASSES SOUTHEAST OF DESTIN...THE COLD
AIR TO THE NORTHWEST WILL ADVECT INTO THE BACK EDGE OF THE DEEP
MOISTURE...ALLOWING FOR A FEW SNOW FLURRIES TO MIX IN WITH THE RAIN
IN THE LATE AFTERNOON AND VERY EARLY EVENING FOR AREAS ALONG AND
NORTH OF U.S. HIGHWAY 84.  WE DON'T EXPECT ACCUMULATIONS OF SNOW
THIS FAR SOUTH...THAT WILL MORE LIKELY HAPPEN FARTHER NORTH IN
CENTRAL/NORTHERN MISSISSIPPI AND ALABAMA CLOSER TO THE REGION OF
DEEP LAYER LIFT CLOSER TO THE UPPER LEVEL LOW.  FARTHER SOUTH...MOST
OF ANY THUNDERSTORM ACTIVITY IS EXPECTED TO REMAIN OFFSHORE TODAY
CLOSER TO THE DEEPER THERMAL INSTABILITY. AS THE LOW PASSES TO THE
SOUTHEAST...NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH IN THE
TIGHTENING PRESSURE GRADIENT...AND WE WILL TAP THE COLD AIR TO THE
NORTH AS WE HEAD INTO THE LATE AFTERNOON HOURS. WE MAY EVEN NEED A
WIND ADVISORY FOR THE NEAR-SHORE AREAS BY EARLY THIS EVENING FOR
WINDS 20 TO 35 MPH AND GUSTY (DAYSHIFT WILL TAKE A CLOSER LOOK AT
THAT POTENTIAL). LOWS TONIGHT WILL DROP INTO THE MIDDLE AND UPPER
20S FOR MOST AREAS NORTH OF THE COAST.  05/JG

.LONG TERM (SUNDAY THROUGH FRIDAY)...RAPID CLEARING BEHIND THE
EXITING LOW WITH POP AND CLOUDS DECREASING RAPIDLY SUNDAY. EXPECTING
A BRISK WINDY DAY SUNDAY WITH WIND ADVISORY CONDITIONS LIKELY. WE
ARE PONDERING THIS AT THE MOMENT. TEMPERATURE BARELY MAKING IT TO
THE MID 40S SUNDAY WITH MONDAY MORNING MINIMA IN THE UPPER TEENS TO
NEAR 20 IN THE FAR NORTHWEST GENERALLY NORTH AND WEST OF A LINE FROM
HATTIESBURG MISSISSIPPI TO CLARKE TO THOMASVILLE ALABAMA. ON TUESDAY
MORNING EXPECTING MID AND UPPER TEENS TO NEAR 20 NORTH OF THAT SAME
LINE BUT EXTENDING THE LINE EAST TO MONROEVILLE TO ANDALUSIA. LOWER
TO MID 20S ELSEWHERE ABOVE I-10...AND MID AND UPPER 20S ALONG THE
BEACH. ALL OF THIS HAS BEEN A RECENT TREND IN DECLINING MINIMA IN
THE MOS OUTPUT AND SEEMS TO HAPPEN OFTEN AHEAD OF A COLD AIR
OUTBREAK.

COOL TUESDAY WITH A QUICK WARMING TREND WEDNESDAY ON THE HEELS OF
THE GULF RE-OPENING. HIGHS IN THE UPPER 60S TO LOW 70S THURSDAY AND
FRIDAY. ANOTHER CHANCE OF RAIN WITH ANOTHER UPPER TROUGH APPROACHING
THE SECOND HALF OF THE WEEK. ECMWF AND GFS ARE STILL IN DISAGREEMENT
ON HOW IT WILL LOOK AFTER MIDWEEK SO IT IS LIKELY CHANGES WILL BE
MADE TO THE EXTENDED PERIOD FOR NEW YEAR'S EVE AND NEW YEAR'S
WEEKEND. IT SHOULD BE NOTED THAT...AT THE THE MOMENT...THE END OF
THE WEEK THE GFS PRESENTS THE POSSIBILITY OF AN EASTWARD MOVING
NEGATIVELY TILTED 500 MB TROUGH WHICH IS BEING CALCULATED AT TAU 144
HR TO 168 HR IN THE LOWER GREAT LAKES REGION. DEEP TROPOPAUSE
FOLDING IS BEING INDICATED EXTENDING TO THIS REGION...SIGNALING A
MAJOR EXCHANGE OF AIR BETWEEN THE TROPOSPHERE AND STRATOSPHERE. IT
SHOULD BE AN INTERESTING WEEK OF MODEL WATCHING AS THIS EVENT
UNFOLDS AND TURNS OUT. SO FAR IT HAS BEEN INDICATED OVER THE LAST
TWO RUNS...SO WE'LL SEE.  77/BD

&&

.MARINE...WE ADJUSTED THE SMALL CRAFT ADVISORY TO BEGIN AT NOON
TODAY GIVEN SLIGHTLY FASTER TRACK OF THE LOW...AND WINDS EXPECTED TO
SWITCH TO THE NORTHWEST AT 30 KNOTS IN THE EARLY TO MID AFTERNOON
HOURS.  WE BROUGHT SEAS UP TO 10 FEET WELL OFFSHORE TONIGHT GIVEN
MODEL CONSENSUS ON WINDS 30 KNOTS AND GUSTY.  THERE IS THE POTENTIAL
THAT WE MAY EVENTUALLY NEED TO HOIST A GALE WARNING IF THE WINDS
INCREASE MUCH BEYOND OUR CURRENT PROJECTIONS.  FOR NOW WE WILL HOLD
OFF ON THE GALE WARNING...BUT WILL RE-ADDRESS THE NEED FOR A GALE
WARNING ON THE 930 AM UPDATE PACKAGE. 05/JG

&&

PRELIMINARY POINT TEMPS/POPS...
MOBILE      52  28  45  23 /  90  10  00  00
PENSACOLA   55  32  45  26 /  90  20  00  00
DESTIN      56  34  47  27 /  90  30  00  00
EVERGREEN   50  26  42  21 /  80  20  00  00
WAYNESBORO  45  26  44  19 /  80  10  00  00
CAMDEN      45  26  40  20 /  80  20  00  00
CRESTVIEW   54  30  44  22 /  90  30  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM NOON SATURDAY TO 6 PM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
     FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&

77/05
Hazardous weather outlook, Dec 25, 2:14 PM CST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
214 PM CST SAT DEC 25 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-261230-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
214 PM CST SAT DEC 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE
WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON THROUGH SUNDAY MORNING...

A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM THE NORTHEAST GULF AND
INTO THE WESTERN ATLANTIC THROUGH SUNDAY MORNING WHILE A COLD DOME
OF HIGH PRESSURE BUILDS INTO THE REGION FROM THE PLAINS.  THE LOW
PRESSURE SYSTEM WILL BRING A FEW PATCHES OF LIGHT RAIN TO THE AREA
DURING THE REMAINDER OF THE AFTERNOON AND EVENING HOURS...POSSIBLY
MIXED WITH LIGHT SLEET OR LIGHT SNOW OVER INTERIOR PORTIONS OF
SOUTHEAST MISSISSIPPI AND SOUTHWESTERN ALABAMA OR GENERALLY ALONG
AND NORTH OF U.S. HIGHWAY 84.  ALTHOUGH NO ACCUMULATION IS
EXPECTED...PERSONS LIVING ALONG AND NORTH OF HIGHWAY 84 WILL NEED TO
MONITOR FOR POTENTIAL ISOLATED SLICK SPOTS ON BRIDGES AND OVERPASSES
LATE TONIGHT AS TEMPERATURES DROP INTO THE MIDDLE TWENTIES FREEZING
ANY RESIDUAL STANDING WATER.

A WIND ADVISORY IS IN EFFECT FOR THE COASTAL PORTIONS OF SOUTHWEST
ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE DUE TO BRISK NORTHERLY
WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS.  STRONG NORTHERLY WINDS OF
25 TO 30 KNOTS WILL OCCUR OVER THE MARINE AREA...WITH FREQUENT GUSTS
TO GALE FORCE EXPECTED MAINLY THROUGH TONIGHT.  A GALE WARNING IS IN
EFFECT THROUGH TONIGHT FOLLOWED BY A SMALL CRAFT ADVISORY SUNDAY
MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY AFTERNOON THROUGH SATURDAY...

STRONG NORTHERLY WINDS OVER THE MARINE AREA WILL CONTINUE TO POSE A
HAZARD TO SMALL CRAFT UNTIL THE OFFSHORE FLOW SUBSIDES SUNDAY NIGHT
INTO MONDAY MORNING.  A WIND ADVISORY REMAINS IN EFFECT UNTIL MID
SUNDAY AFTERNOON FOR THE COASTAL PORTIONS OF SOUTHWEST ALABAMA AND
THE NORTHWEST FLORIDA PANHANDLE UNTIL THE BRISK NORTHERLY WINDS OF
15 TO 25 MPH WITH HIGHER GUSTS SUBSIDE.

AS THE COLD DOME OF HIGH PRESSURE SETTLES OVER THE REGION...A HARD
FREEZE WATCH MAY BE ISSUED FOR THE INTERIOR PORTIONS OF SOUTHEAST
MISSISSIPPI AND SOUTHWEST ALABAMA FOR MONDAY MORNING AND POSSIBLY
TUESDAY MORNING AS WELL AS FORECAST MINIMUM TEMPERATURES FALL INTO
THE LOWER 20S. STAY TUNED FOR LATER UPDATES AND THE POSSIBLE
ISSUANCE OF A HARD FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 1:43 PM CSTWind AdvisoryMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more26 hr
Dec 25, 2:42 PM CSTGale WarningMOB21 hr

Nearby

Small Craft Advisories in Alabama, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.